Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 383, NWS Norman, OK

June 12, 2012Garvin County, McClain County, Pontotoc County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2012, 12:24 AM CDT for Garvin County, McClain County, Pontotoc County, Oklahoma. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2012, 12:24 AM CDT (05:24 UTC)
Expired
Jun 12, 2012, 1:06 AM CDT
In force
42 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Garvin County, OK, McClain County, OK, Pontotoc County, OK

The radar

The Norman radar (KTLX), 68 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 12:25 AM CDTHAIL 11 Wsw Paoli, OK
Jun 12, 12:45 AM CDTTSTM WND DMG1 N Elmore City, OKLARGE TREE LIMBS DOWN. TIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 9:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3372 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WUUS54 KOUN 120524
SVROUN
OKC049-087-123-120630-
/O.NEW.KOUN.SV.W.0383.120612T0524Z-120612T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1224 AM CDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARVIN COUNTY IN SOUTHERN OKLAHOMA...
  SOUTHEASTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
  NORTHWESTERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...

* UNTIL 130 AM CDT

* AT 1221 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
  DETECTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE 
  DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 
  65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
  STRATFORD TO PAULS VALLEY TO LINDSAY...MOVING EAST-NORTHEAST AT 25 
  MPH. 

* LOCATIONS IMPACTED INCLUDE...
  PAULS VALLEY...LINDSAY...WYNNEWOOD...STRATFORD...MAYSVILLE...
  BYNG...ELMORE CITY...ROFF...WAYNE...PAOLI...BYARS...FITZHUGH...
  ROSEDALE...FOSTER...ANTIOCH...VANOSS...ERIN SPRINGS...PAYNE...
  PERNELL AND WHITEBEAD. 

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 57 AND 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3454 9680 3459 9683 3459 9693 3464 9694
      3464 9714 3461 9720 3452 9715 3451 9756
      3468 9756 3469 9767 3494 9767 3496 9727
      3491 9701 3496 9692 3493 9689 3494 9681
      3486 9673 3488 9669 3494 9669 3490 9660
TIME...MOT...LOC 0521Z 251DEG 21KT 3473 9699 3475 9758 

$$

..SPEG.
1 follow-up statement
563 
WWUS54 KOUN 120606
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
106 AM CDT TUE JUN 12 2012

OKC123-087-049-120640-
/O.CAN.KOUN.SV.W.0383.000000T0000Z-120612T0630Z/
MCCLAIN OK-GARVIN OK-PONTOTOC OK-
106 AM CDT TUE JUN 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCCLAIN...
GARVIN AND NORTHWESTERN PONTOTOC COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAD WEAKENED...AND 
WAS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED.  
HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3454 9680 3459 9683 3459 9693 3464 9694
      3464 9714 3461 9720 3452 9715 3451 9756
      3468 9756 3469 9767 3494 9767 3496 9727
      3491 9701 3496 9692 3493 9689 3494 9681
      3486 9673 3488 9669 3494 9669 3490 9660
TIME...MOT...LOC 0605Z 251DEG 21KT 3473 9699 3475 9758 

$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 11:55 PM CDT, 29 minutes earlier.

Area forecast discussion, Jun 11, 11:55 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1155 PM CDT MON JUN 11 2012

.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHEAST
QUARTER OF OKLAHOMA TONIGHT. DURING THE DAY TOMORROW MORE
THUNDERSTORMS MAY REDEVELOP IN THIS SAME AREA AND POSSIBLY FARTHER
WEST IN THE VICINITY OF A WEAK FRONTAL BOUNDARY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  85  66  86 /  20  20  40  30
HOBART OK         64  87  67  89 /  20  40  40  30
WICHITA FALLS TX  69  88  71  91 /  40  30  50  30
GAGE OK           55  84  62  88 /   0  20  40  30
PONCA CITY OK     60  86  61  86 /   0   0  20  30
DURANT OK         71  87  70  88 /  60  30  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

09/26
Hazardous weather outlook, Jun 11, 11:55 AM CDT, 12 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUN 11 2012

OKZ004>048-050>052-TXZ083>090-121100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN NORTH TEXAS AND SOUTHEAST OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM STROUD...TO NORMAN...
TO DUNCAN...TO HENRIETTA TEXAS.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
THIS AFTERNOON THROUGH EARLY TUESDAY MORNING.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS
FROM LATE THIS AFTERNOON UNTIL EARLY TUESDAY MORNING.

DISCUSSION...
A WEAK COLD FRONT WILL CONTINUE TO PUSH SLOWLY SOUTHWARD THROUGH
PARTS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. A
MOIST AIRMASS REMAINS IN PLACE AHEAD OF THE FRONT. STRONG
INSTABILITY IS EXPECTED TO DEVELOP THIS AFTERNOON AS TEMPERATURES
WARM INTO THE 80S AND 90S. HOWEVER...A LAYER OF WARM AIR AT MID
LEVELS WILL LIKELY SUPPRESS THUNDERSTORM DEVELOPMENT FOR MUCH OF THE
DAY. IF AFTERNOON HEATING AND CONVERGENCE ALONG THE FRONT ARE ABLE
TO OVERCOME THE CAP...THE RESULTING STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO THE SIZE OF BASEBALLS...AND STRONG WIND GUSTS TO
65 MPH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THUNDERSTORM OUTLOOK...
A RISK OF SEVERE STORMS WILL CONTINUE TUESDAY AND TUESDAY NIGHT
ACROSS WEST-CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
STRONG STORMS WILL BE POSSIBLE YET AGAIN ON WEDNESDAY...THROUGHOUT
OKLAHOMA AND NORTH TEXAS. A SLIGHT CHANCE OF THUNDERSTORMS WILL
CONTINUE ON THURSDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.

CMS/II

In the hours before

Special weather statement, Jun 11, 11:41 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1141 PM CDT MON JUN 11 2012

OKZ040-041-120515-
GARVIN OK-MURRAY OK-
1141 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARVIN AND
NORTHERN MURRAY COUNTIES UNTIL 1215 AM CDT...

AT 1137 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WYNNEWOOD...
MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
SULPHUR...DAVIS...WYNNEWOOD...ELMORE CITY AND HENNEPIN.

LAT...LON 3444 9691 3447 9735 3451 9735 3451 9742
      3464 9740 3471 9693 3460 9694 3459 9691
TIME...MOT...LOC 0437Z 268DEG 18KT 3458 9724

..SPEG.
Special weather statement, Jun 11, 11:42 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1142 PM CDT MON JUN 11 2012

OKZ027-039-120515-
GRADY OK-STEPHENS OK-
1142 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRADY AND
NORTHERN STEPHENS COUNTIES UNTIL 1215 AM CDT...

AT 1137 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARLOW...
MOVING NORTHEAST AT 40 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
MARLOW...BRAY...BRADLEY AND COX CITY.

LAT...LON 3467 9801 3494 9767 3469 9767 3468 9759
      3453 9787
TIME...MOT...LOC 0437Z 230DEG 35KT 3462 9792

..SPEG.
Local storm report, Jun 11, 11:50 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1150 PM CDT MON JUN 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 PM     HAIL             2 E HEALDTON            34.23N 97.45W
06/11/2012  E1.50 INCH       CARTER             OK   EMERGENCY MNGR

            CIMARRON AND CATTLEMENS RD

&&

DW
Special weather statement, Jun 12, 12:03 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1203 AM CDT TUE JUN 12 2012

OKZ042-043-120530-
PONTOTOC OK-COAL OK-
1203 AM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PONTOTOC AND
WESTERN COAL COUNTIES UNTIL 1230 AM CDT...

AT 1202 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR STONEWALL...
MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
STONEWALL...TUPELO...CENTRAHOMA...CLARITA...FITTSTOWN AND JESSE.

LAT...LON 3443 9639 3449 9651 3450 9651 3450 9654
      3458 9669 3475 9661 3469 9626
TIME...MOT...LOC 0502Z 291DEG 14KT 3465 9658

..SPEG.
Special weather statement, Jun 12, 12:05 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1205 AM CDT TUE JUN 12 2012

OKZ051-052-120530-
BRYAN OK-MARSHALL OK-
1205 AM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BRYAN AND EASTERN
MARSHALL COUNTIES UNTIL 1230 AM CDT...

AT 1202 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MEAD...
MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
DURANT...CALERA...SILO...KENEFIC...ARMSTRONG...MEAD AND LITTLE CITY.

LAT...LON 3390 9661 3408 9664 3412 9649 3412 9646
      3413 9645 3416 9634 3389 9631
TIME...MOT...LOC 0502Z 263DEG 10KT 3401 9655
Special weather statement, Jun 12, 12:07 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1207 AM CDT TUE JUN 12 2012

OKZ040>042-120530-
GARVIN OK-PONTOTOC OK-MURRAY OK-
1207 AM CDT TUE JUN 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GARVIN...
SOUTHWESTERN PONTOTOC AND NORTHEASTERN MURRAY COUNTIES UNTIL 1230
AM CDT...

AT 1202 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 miles northeast
of WYNNEWOOD... MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
ROFF...FITZHUGH...HICKORY AND VANOSS.

LAT...LON 3452 9676 3460 9714 3478 9711 3479 9673
TIME...MOT...LOC 0502Z 276DEG 17KT 3469 9707

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:58 PM CDTSpecial Weather StatementOUNCarter17 min
Jun 11, 9:20 PM CDTSevere Thunderstorm WarningOUNCarter, Love40 min
Jun 11, 9:36 PM CDTSpecial Weather StatementOUNCoal24 min
Jun 11, 9:59 PM CDTSevere Thunderstorm WarningOUNLove61 min
Jun 11, 10:02 PM CDTSpecial Weather StatementOUNAtoka28 min
Jun 11, 10:32 PM CDTSpecial Weather StatementOUNCoal, Johnston28 min
Jun 11, 10:40 PM CDTSpecial Weather StatementOUNCarter35 min
Jun 11, 10:52 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman24 min
Jun 11, 11:08 PM CDTSpecial Weather StatementOUNStephens37 min
Jun 11, 11:30 PM CDTSevere Thunderstorm WarningOUNCarter60 min
Jun 11, 11:41 PM CDTSpecial Weather StatementOUNMurray34 min
Jun 11, 11:42 PM CDTSpecial Weather StatementOUNStephens33 min
Jun 12, 12:03 AM CDTSpecial Weather StatementOUNCoal27 min
Jun 12, 12:05 AM CDTSpecial Weather StatementOUNBryan25 min
Jun 12, 12:07 AM CDTSpecial Weather StatementOUNMurray23 min
Jun 12, 12:56 AM CDTSpecial Weather StatementOUNCoal34 min
Jun 12, 8:27 AM CDTSpecial Weather StatementOUNHarmon48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.